MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE SENSOR 14 DAY; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE SENSOR 14 DAY; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71940-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyperglycemia (1905); Skin Infection (4544)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An adverse skin reaction was reported with wear of the adc device.Customer experienced a sensor site infection that ¿went to the system and blood sugar went up to over 200¿.The customer had contact with an hcp who prescribed antibiotics for treatment.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
The product has been requested back for an investigation.At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The device history records (dhrs) for the freestyle libre sensor kit were reviewed and the dhrs showed the freestyle libre sensor kit passed all tests prior to release.The sensor lot expired as of 31-mar-22, therefore, sensor testing not applicable in this case.The device mfg date is unknown.The date entered is the date abbott diabetes care became aware of the event.If the product is returned, a physical investigation will be performed and a follow-up report submitted.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
The product has been requested back for an investigation.At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dose audit reports were reviewed and demonstrated the continued effectiveness of the established sterilization process for libre sensor kits.Environmental monitoring reports were reviewed, including bioburden and endotoxin testing, and demonstrated that all monitoring processes continue to meet adc minimum requirements for product quality.The sensor kit associated with this complaint has an expiration date of 31 mar 2022.The reported complaint occurred on 04 oct 2022, which confirms the usage of the device beyond the useful life of the device.Additional investigation activities are not required as the device met specification when it was released and throughout its lifespan.If the product is returned, the case will be re-opened and a physical investigation will be performed.All pertinent information available to abbott diabetes care has been submitted.This serves as a correction report.Section h6 and h10 have been updated to reflect the correct investigation results.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE SENSOR 14 DAY
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key16477139
Report Number2954323-2023-08792
Device Sequence Number7250113
Product Code PZE
UDI-Device Identifier00357599001025
UDI-Public00357599001025
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2022
Device Model Number71940-01
Device Catalogue Number71939
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale